Posted by novelagent on June 4, 2012, at 12:50:43
In reply to Ultra-high dose memantine? Anyone?, posted by uncouth on May 22, 2012, at 11:58:26
are you taking it at the same time of day each day? Because you'll get sleepy if you're even an hour off, as you'll lose a steady state in your blood stream, which typically takes about 4 days.
There is also such a thing as diminishing rate of return. It's unlikely 40mg will do much more than 20mg will, besides give you more side effects. Have you tried Aricept? It made my mood go up quite a bit... but I needed to take it with klonopin. because it made me anxious. But that, I think, is a rare side effect. GI side effects are common with Aricept. I had to take Pepto Bismo daily, but that was all.
> Hi does anyone have any experience with ultra-high dose memantine, like over 40mg? I am at 40mg right now but dealing with a lot of other problems including insomnia...but i'm at such a high dose of memantine because i'm hoping it will replace both my prozac and wellbutrin. My doc wants me stopping taking wellbutrin because we think it might be causing my sleep disturbances, since nothing else seems to be working for sleep. I think i may also have adrenal fatigue or cortisol issues, anyway i feel really screwy but am HOPEFUL about the memantine.
> I'm just curious if anyone has any experience with it at 40mg and higher. So far i've felt a little dissaosicated the past few weeks but i think it gets better, it does seem to occur after every dose escalation so i have to go really really slow. But i feel profoundly different, it has dramatically helped OCD tendencies and toned down my hypomanic/mixed state thinking. I'm just dead tired, has anyone else experienced extreme fatigue as a result of memantine? IT could also be just because of sleep deprivation, id on't know.
> My target is to get up to 50mg for a few weeks, I'm going to try 45mg this week and see if I can tolerate it....please anyone who has any experiences at this high dose of memantine let me know.
> I'm also withdrawing from wellbutrin and prozac at the same time so i know it will be hard to tell...ugh i always F with everything all at once i feel so crazy right now! but i just have to figure out this insomnia problem i can't handle it anymore now that i've started working again the pressure is on. i'm so sick of taking all these meds for one thing or another i'm on like 10 medications...gotta reduce!!!